Hail, Jasper
- When
- June 6, 2:18 PM CST
- Where
- Jasper County, 0.91 mi NE of Buna
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.440, -93.960
Penny sized hail was reported by the Buna Sawmill.
A rare summer cold front moved into Southeast Texas and stalled for a few days with scattered severe weather ahead and along the boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A rare summer cold front moved into Southeast Texas and stalled for a few days with scattered severe weather ahead and along the boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 6, 1:32 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 232 PM CDT THU JUN 6 2013 .UPDATE...ISSUING SEVERE THUNDERSTORM WATCH NUMBER 284 FOR SOUTHEAST TEXAS VALID UNTIL 03Z (2200 CDT). ZONES TO FOLLOW. SWEENEY && .PREV DISCUSSION... /ISSUED 958 AM CDT THU JUN 6 2013/ UPDATE...A SLOW MOVING COLD FRONT IS MOVING SOUTHEAST THROUGH THE ARKLATEX. MOIST TROPICAL AIR AHEAD OF THIS FRONT IS BEING LIFTED AND PRODUCING THUNDERSTORMS WITH HEAVY RAINFALL AROUND TOLEDO BEND JUST NORTH OF OUR AREA. LOOKING AT LATEST RADAR TRENDS, WILL LOWER THE MORNING POPS SOUTH OF JASPER AND LEESVILLE AND RAISE TO LIKELY THE POPS OVER CENLA FOR THIS AFTERNOON AS MOISTURE AND INSTABILITY CONTINUES TO INCREASE. MARINE...SEAS SHOULD SUBSIDE THIS MORNING OUT OVER THE OUTER WATERS BEYOND 40 NM OUT FROM POINT AU FER AS THE SWELLS FROM TS ANDREA LOWERS. HYDROLOGY...INCREASED THE QPF TO APPROACH A HALF INCH FOR THE ENTIRE AREA THIS AFTERNOON WITH RESPECT FOR THE HIGH PRECIP WATER, AND FOR THE EXTREME NORTHERN PORTION OF THE AREA THIS MORNING AS THUNDERSTORMS ARE ENCROACHING FROM THE NORTH. SWEENEY PREV DISCUSSION... /ISSUED 645 AM CDT THU JUN 6 2013/ AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. RADAR DEPICTING A SMALL CLUSTER OF WEAKENING SHOWERS AND THUNDERSTORMS OVER CENTRAL LOUISIANA...WITH THE NEAREST ACTIVITY 20 MILES NORTHWEST OF ALEXANDRIA. CARRYING A BRIEF TEMPO GROUP FOR THUNDER AT AEX AS THE SHOWERS AND THUNDERSTORMS DRIFT SLOWLY SOUTH. OTHERWISE...WITH AMPLE MOISTURE AND LIFT DEVELOPING AHEAD OF A COLD FRONT ANTICIPATED TO MOVE ACROSS THE FORECAST AREA THROUGH THE EVENING HOURS...WILL MAINTAIN TEMPO GROUPS FOR CONVECTION THIS AFTERNOON AND PROB30S FOR THE EVENING HOURS. GRADIENT WINDS WILL REMAIN LIGHT THROUGHOUT THE TAF PERIOD...BUT STRONGER THUNDERSTORMS COULD PRODUCE SOME STRONG GUSTS. OVERALL...VFR IS EXPECTED TO PREVAIL. MARCOTTE PREV DISCUSSION... /ISSUED 341 AM CDT THU JUN 6 2013/ DISCUSSION... A WEAK COOL FRONT DRAPED OVER NORTHERN LOUISIANA THIS MORNING IS KICKING OFF SHOWERS AND SOME THUNDERSTORMS. STORMS OVER SOUTHWEST TEXAS AND SOUTHERN LOUISIANA ARE MOVING TO THE NORTHWEST WHILE STORMS OVER NORTHERN LOUISIANA AND NORTHEAST TEXAS ARE MOVING TO THE SOUTHEAST. WHAT THIS IS DOING IS SETTING UP STORMS TO MEET OVER OVER CENTRAL LOUISIANA ENHANCING STORM DEVELOPMENT. A FEW STORMS TODAY WILL HAVE THE POSSIBILITY OF BECOMING SEVERE WITH THE THREAT FROM LARGE HAIL AND STRONG GUSTY WINDS. IN ADDITION STORMS WILL PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND RAINFALL WILL BE HEAVY AT TIMES. TEMPERATURES TODAY WILL BE SEVERAL DEGREES COOLER THAN YESTERDAY AS CLOUDS AND RAIN COOLED AIR WILL HOLD TEMPERATURES MOSTLY IN THE UPPER 80S. THIS BOUNDARY WILL SAG TO THE SOUTH AND LOOKS TO MAKE THE COASTLINE EARLY FRIDAY MORNING FINALLY STALLING IN THE COASTAL WATERS AROUND SUNRISE ON FRIDAY. THE THREAT OF SHOWERS WILL CONTINUE INTO FRIDAY WITH AFTERNOON TEMPERATURES REMAINING AROUND 90 DEGREES FOR THE HIGHS. THE FRONT LOOKS TO WASHOUT FRIDAY EVENING WITH A RETURN OF SOUTHERLY WINDS AND A BIT HIGHER DEW POINTS OVER THE WEEKEND. THIS WILL ALSO MEAN ISOLATED STORMS LOOK TO BE CONFINED MAINLY TO THE AFTERNOON/ EARLY EVENING HOURS. WE HAVE OUR FIRST TROPICAL STORM OF THE SEASON IN THE GULF THIS MORNING. AT 1 AM ANDREA... WAS LOCATED AT 26.8N AND 86.2W... ANDREA IS MOVING NORTH AND TOWARDS THE FLORIDA COAST. MAX WINDS ARE AROUND 45 MPH AT THIS TIME. 19 && .PRELIMINARY POINT TEMPS/POPS... KLCH 90 71 86 69 86 / 50 50 20 10 20 KBPT 91 71 87 70 89 / 50 40 20 10 10 KAEX 87 69 88 67 90 / 60 60 20 10 10 KLFT 90 71 89 68 90 / 50 50 30 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 309 AM CDT THU JUN 6 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-070815- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 309 AM CDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS TODAY. THERE IS A CHANCE THAT A FEW MAY BECOME SEVERE WITH THE MAIN THREAT FROM LARGE HAIL AND STRONG GUSTY WINDS. STORMS TODAY WILL ALSO PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING ALONG WITH TORRENTIAL RAINFALL AT TIMES WHICH WILL CAUSE PONDING OF WATER ON ROAD SURFACES. SLIGHT CHANCE FOR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1202 PM CDT THU JUN 6 2013 LAZ041>045-052>055-073-074-TXZ201-215-216-261-262-070000- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-HARDIN-JEFFERSON-ORANGE-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH... CAMERON...GRAND CHENIER...LUMBERTON...SILSBEE...BEAUMONT... PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE 1202 PM CDT THU JUN 6 2013 ...TROPICAL FUNNEL CLOUDS POSSIBLE THIS AFTERNOON... AROUND 1100 AM THE NATIONAL WEATHER SERVICE RECEIVED A REPORT OF A FUNNEL CLOUD NEAR FORKED ISLAND. ATMOSPHERIC PROFILES INDICATE A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE AREA...ALONG WITH LIGHT AND VARIABLE WINDS. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN- COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND POSSIBLY AN AFTERNOON SEA BREEZE COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION....TROPICAL FUNNEL CLOUDS POSSIBLE... 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 105 PM CDT THU JUN 6 2013 LAZ033-043>045-061830- ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA- 105 PM CDT THU JUN 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...ACADIA AND ST. MARTIN PARISHES UNTIL 130 PM CDT... AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF SUNSET...MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CARENCRO BY 115 PM... ARNAUDVILLE...BREAUX BRIDGE AND CECILIA BY 130 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3046 9177 3024 9188 3031 9216 3043 9209 25
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
120 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 7 E DE QUINCY 30.43N 93.33W
06/06/2013 BEAUREGARD LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS TREE DOWN AT CAMP EDGEWOOD.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
135 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL JENNINGS 30.22N 92.66W
06/06/2013 E0.25 INCH JEFFERSON DAVIS LA PUBLIC
&&
MOGGEDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 142 PM CDT THU JUN 6 2013 TXZ180-201-259-061930- HARDIN TX-NORTHERN JASPER TX-TYLER TX- 142 PM CDT THU JUN 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER COUNTIES UNTIL 230 PM CDT... AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A PAIR OF STRONG THUNDERSTORMS NEAR COLMESNEIL...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... TOWN BLUFF BY 215 PM... TOWN BLUFF AND SPURGER BY 220 PM... FRED BY 225 PM... MAGNOLIA SPRINGS...MT. UNION AND JASPER BY 230 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3092 9392 3052 9408 3082 9461 3097 9445 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 147 PM CDT THU JUN 6 2013 LAZ033-042>045-052>055-061945- ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-JEFFERSON DAVIS LA- UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA- ST. MARY LA- 147 PM CDT THU JUN 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE... ACADIA...JEFFERSON DAVIS...VERMILION...ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 245 PM CDT... AT 143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS ALONG INTERSTATE 10 FROM NEAR LAFAYETTE TO JENNINGS...MOVING SOUTH AT 20 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... BROUSSARD...MAURICE AND WRIGHT BY 155 PM... YOUNGSVILLE AND KAPLAN BY 205 PM... MEAUX BY 210 PM... CADE AND ST. MARTINVILLE BY 215 PM... COTEAU AND ABBEVILLE BY 225 PM... THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 2979 9136 2985 9258 3040 9260 3032 9193
The Lake Charles radar (KLCH), 80 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
Penny sized hail was reported by the Buna Sawmill.
The Buna Sawmill reported and estimated wind gust of 60 MPH with a passing storm.
The Tyler County Sheriffs' Department reported numerous trees down from Colmesneil to Woodville with a passing storm.
The Jasper County Sheriffs Department reported numerous trees down in the Jasper area.
The Hardin County Sheriffs Department reported numerous trees down and power outages in the Lumberton area.
A spotter reported an estimated wind gust of 60 MPH north of Vidor with a passing storm.
A report from the public indicated nickel sized hail was falling in Vidor with a passing storm.
A report was received via Facebook of nickel sized hail in Vidor.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459828, 460171, 460167, 460168, 460169, 460172, 459829, 459830.